Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Lost weight. Thinking of weak steroid to recover some muscular mass. Take medication for panic disorder. Suggestions?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3388 Questions
My name is XXXXX and I am from Portugal.
Recently I had an accident and have been off the gym for 3 months, no movements where allowed.
I lost a lot of weight and I am thinking about take a weak steroid to recover some muscular mass because I lost almost everything, it is a prohormone methilated, when methylated it becomes steroid.
I dont want to have the same muscles like before, I just want to back to normal, my body has a big muscular atrophy.
This idea came by my medic but I would like to have your opinion because I had in past a lot of good opinions from you.
My medic gave this idea but all the suplemments I intend to take while on steroids becomes from intense research over the net and bodybuilding foruns.
The name is Epistane and composition is (2a,3a-epithio-17a-methyletioallocholanol).
I need your opinion because I already take medication for panic disorder and would like to know if this compounds interact with my medication (Xanax, Socian, Cipralex).
Another thing I am taking care is about Cholesterol, triglycerids and liver health because this compound increases the cholesterol a lot and the liver enzymes.
Today I received my blood test before start the steroid and everything ok with liver (TGO/TGP), cholesterol at 199mg/dl and triglycerids at 74mg/dl.
For a long time ago I use all days omega3, liv.52, and COQ10.
I intend to keep them in my diet and also do milk thistle, vitamin B5, hawthorn berry extract, saw palmetto extract, grape seed, vitamin B6 and Zinc.
This is a suplemment all in one to do for 1 month while taking the steroid, this is used by bodybuilders while on cycle.
After 1 month when the steroid is done I will do the same suplemmentation and put in the formadrol extreme to recover from the steroid start producing my own testosterone.
Already asked this to a doctor here in XXXXXXX but the information I gave was not so complete like now.
I just want your opinion about the interaction of the steroid and medication I take for anxiety disorder and to tell me if I am protected to do the steroid with this supplements, while taking it and after for recover.
I am very honest, if not, doctors can not help me, I intend to use the steroid and if I come with others stories I wasnt being honest with you.
I just want to be safe about drugs interaction.
If there are no interactions I will start it without afraid because I can not see my body this way anymore, just want it normal not gym body.
Already asked this to another doctor here but until now she doesnt replied to my second question.
Thanks a lot and keep the good work.
Best Regards,
Posted Mon, 30 Sep 2013 in General Health
Answered by Dr. Raju A.T 11 days later
Brief Answer:
I would not recommend anabolic steroids

Detailed Answer:

Thanks for your query.

I am medical doctor, an associate in Department of Endocrinology, working with an experienced Physiotherapist. I answer on his behalf.

I would consider it not safe for you to take anabolic steroids soon after long term hospitalization.

Steroids would not serve the purpose in a nutritionally deficient muscle, instead can lead to nonuniform muscle make up and also can interact with the medications you are on at the hormonal level.

Also there can be blood related side effects expected if you start such medications.

I suggest you to wait for few more months improve your nutrition and get off your disabilities and when you are out and ready for workout then you can consider taking anabolic steroids.

Do discuss on above fact with your treating doctor.

Wish you good health.

Above answer was peer-reviewed by
Follow-up: Lost weight. Thinking of weak steroid to recover some muscular mass. Take medication for panic disorder. Suggestions? 42 minutes later
Hi doctor.
Thanks a lot for your reply.
Do you think I can consider taking the anabolic steroids once I am able to work out? When my muscles will allow work to improve the muscular mass?
I think I understand this part, the other one was the interaction between anabolic steroids and my medication, I have not found any interactions but would like to have your opinion.
So, to finish our conversation just 2 questions:
First - Do you think once I am able to work in the gym to improve my injury I can think about the anabolic steroid, it is very mild not strong like bodybuilders use.
Second - Did you find any interaction between the anabolic steroid and my medication?
It is easiest for you to check the interaction because you are a doctor, for me is difficult, must trust in the internet information and it is not 100% thuth.
OBS - I will follow your advice, just think about the anabolic after some months once I am ready to work in the gym.
Here is the composition of the compound I am thinking about:
H-Drol (4-Chloro-17a-Methyl-Androst-1,4-Diene-3-17b-Diol)

Thanks a lot once again.
Hope to have a reply from you very soon.
Your answer was very helpful.
Answered by Dr. Raju A.T 19 minutes later
Brief Answer:
Interactions are secondary effects of the drug

Detailed Answer:
Hi again,

Yes, I would consider it safe for you to plan on taking the drug once your muscle nutrition is optimum and you are out of your disabilities.

The interactions of the drug mentioned are not direct. The secondary effects of the steroid you mentioned can alter the function and efficacy of the drugs you are on. The interactions is not between the drug compounds but between their actions at the receptor level.

Above answer was peer-reviewed by
Follow-up: Lost weight. Thinking of weak steroid to recover some muscular mass. Take medication for panic disorder. Suggestions? 41 minutes later
In other words to see if I understand.
At the end of the cycle normally the steroid causes depression and HTPA supression, it is already known, what means it can make the anti depressant I take not 100% efective, I am taking meds to treat depression and another drug that can cause it and I have a lot of chances to become depressive while taking the steroid, correct?
No problem about direct interaction in my body, organs failure due to direct interaction but indirect causing symptoms Iam being treated for, correct?

Answered by Dr. Raju A.T 23 hours later
Brief Answer:

Detailed Answer:

Yes, you got both the facts right.

Above answer was peer-reviewed by
Follow-up: Lost weight. Thinking of weak steroid to recover some muscular mass. Take medication for panic disorder. Suggestions? 31 minutes later
thanks a lot. you were very helpful. the best one until no. regards
Answered by Dr. Raju A.T 1 minute later
Brief Answer:
You are welcome

Detailed Answer:
Thanks for using this service.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor